Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 6, 2021, 6:26 PM CDT for Mobile County, Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 6, 2021, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.7
The text
As transmitted.
233
WWUS84 KMOB 062326
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
626 PM CDT Sun Jun 6 2021
ALZ263-265-070030-
Mobile Coastal AL-Mobile Central AL-
626 PM CDT Sun Jun 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 730 PM CDT...
At 625 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Helena to 5 miles west of Bayou La
Batre to 8 miles south of Coden, and moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Dauphin Island,
Coden and Mobile Regional Airport.
LAT...LON 3025 8817 3026 8815 3036 8819 3038 8824
3035 8826 3037 8825 3040 8834 3039 8840
3069 8841 3069 8820 3061 8811 3057 8810
3060 8810 3055 8808 3031 8814 3034 8815
3032 8816 3025 8808
TIME...MOT...LOC 2325Z 232DEG 28KT 3047 8844 3039 8834 3027 8827
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:48 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 6, 3:48 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
348 PM CDT Sun Jun 6 2021
.NEAR TERM UPDATE /Now Through Monday/...An upper trof over the southern
and central Plains advances northeastward somewhat and weakens
slightly through Monday. An upper ridge initially in place from
the Florida peninsula to the Carolinas then to the Great Lakes
remains over the Florida peninsula area while the remainder of the
upper trof moves further off to the north. A broad surface ridge
remains in place from the western Atlantic into the eastern states
and maintains a moist southerly flow over the forecast area
through Monday. Rather abundant deep layer moisture currently in
place over the area with precipitable water values of 1.8-2.2
inches, with the "lower" values over the eastern portion of the
area likely due to some subtle fringe effects from the upper ridge
off to the east. A region of drier deep layer air, with
precipitable water values of 1.3-1.5 inches, was noted over the
northwestern Gulf and being drawn into eastern Texas by the upper
trof. As the upper trof advances northeastward somewhat, the
abundant deep layer moisture over the forecast area likewise
shifts eastward to be mainly over the eastern and central portions
of the area while the region of drier deep layer air advances
into Mississippi and southeast Louisiana. This east-west gradient
in deep layer moisture content over the forecast area breaks down
on Monday as the upper trof weakens slightly while continuing to
lift northeastward somewhat, with precipitable water values
ranging from 1.7-1.8 inches by late Monday afternoon. The
trajectory of a series of shortwaves moving across the region is
also displaced eastward by the movement of the upper trof, which
along with the deep layer moisture trends will affect placement
and trends of where the best rainfall amounts are expected
through Monday. Through this evening, expect the showers and
storms affecting southeast Mississippi and extreme southwestern
Alabama to spread eastward, and we have expanded the Flash Flood
Watch currently in effect to include Monroe and Baldwin counties.
Rainfall totals in the Watch area look to typically range from 2
to 5 inches. The Flash Flood Watch will be in effect until 1 am,
after which the noted trends in deep layer moisture/shortwaves
result in lower rainfall amounts overnight. We will need to
continue to monitor potential rainfall amounts on Monday, but at
this point additional rainfall amounts on that day look to range
from 0.20-0.80 inches, seen to be insufficient to warrant
continuation of the Flash Flood Watch. Will have categorical pops
over much of the area this afternoon with likely to categorical
pops this evening, then diminishing overnight. While rainfall
amounts will be less on Monday, coverage will be sufficient to
support categorical pops over the entire area on Monday. There is
a marginal risk of severe thunderstorm development through this
evening over southeast Mississippi and southwestern Alabama due
to MLCAPE values up to 2000 J/kg and 0-3 km helicity values of
100-150 m2/s2. MLCAPE values of 1000-1500 J/kg are expected on
Monday but shear values will be lower with 0-3 km helicity 75
m2/s2 or less. At least point am not expecting severe storm
development on Monday but some strong storms could occur. Lows
tonight range from the upper 60s to lower 70s along and west of
I-65 with lower to mid 70s east of I-65. Highs on Monday will be
mostly in the mid 80s. A low risk of rip currents is expected
through the period. /29
&&
.SHORT TERM /Monday night Through Wednesday night/...Upper level
trough continues to shift northeast across the central into
northern U.S. Monday night into Tuesday, gradually losing
definition leaving weak, chaotic flow in its wake. At the surface,
high pressure continues to nose west across the Atlantic into the
southeastern U.S. with southeasterly to southerly winds remaining
across our region through Wednesday night. With the loss of our
upper level low/trough, general forcing for ascent will weaken
over the region. Despite this, given ample daytime heating we
should have no problem touching convective temperatures during
peak heating Tuesday and Wednesday and as such expect generally
isolated to scattered convective coverage. PWATs remain high in
the 1.75 to 2.00 inch range, and heavy rainfall rates could occur
in any storms. Given the more limited coverage in convection,
temperatures should be able to rise higher than they have the last
few days. Expect overnight lows generally in the lower 70's, with
daytime highs in the middle to upper 80's, with lower 90's working
their way into the forecast over south-central AL Wednesday. A
MODERATE risk for rip currents remains in place for the period. MM/25
&&
.EXTENDED TERM /Thursday Through Sunday/...A benign upper level
pattern exists throughout the extended period Thursday through
Sunday for our region. Weak flow aloft with some anticyclonic
wave breaking evident over the western U.S. doesn't do much to
deter general large scale upper level ridging over much of the
central and eastern CONUS. Perhaps with the aforementioned wave
break a lobe of the ejecting upper level trough over the far
northwestern U.S. can slip into the midwestern U.S. but details in
how that evolves are still up in the air (no pun intended).
Regardless, it seems we are generally going to see a rise in
temperatures as we move throughout the week into the weekend.
Middle to upper 80's and some lower 90's becomes upper 80's to
lower 90's by the weekend. Overnight lows don't cool off much,
with perhaps some upper 60's inland and lower 70's for most other
locations each night. Isolated to scattered showers and storms may
return to the forecast by the weekend. MM/25
&&
.MARINE...A light to moderate southerly flow continues through the
period. Will have Small Craft Exercise Caution (SCEC) conditions
over the entire marine area this evening for winds of 15 to near 20
knots which diminish later tonight. SCEC conditions may redevelop
well offshore Monday morning, but then subside by the afternoon.
/29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 AM CDT Monday for ALZ051>053-055-
261>265.
FL...None.
MS...Flash Flood Watch until 1 AM CDT Monday for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 6, 2:02 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Sun Jun 6 2021
MSZ067-061945-
Wayne MS-
202 PM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 245 PM CDT...
At 201 PM CDT, the strong thunderstorm was located 6 miles northwest
of Waynesboro, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
LAT...LON 3186 8847 3161 8868 3170 8886 3184 8879
3184 8878 3183 8876 3185 8863 3189 8847
TIME...MOT...LOC 1901Z 210DEG 24KT 3173 8873Special weather statement, Jun 6, 3:11 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Sun Jun 6 2021
ALZ053-062100-
Clarke AL-
311 PM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 400 PM CDT...
At 311 PM CDT, the strong thunderstorm was located 5 miles north of
Leroy, or 6 miles northwest of Jackson, moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Thomasville and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3199 8767 3148 8788 3149 8791 3153 8794
3156 8802 3157 8804 3157 8802 3159 8803
3159 8806 3160 8808 3191 8811 3192 8806
3193 8805 3194 8807 3193 8809 3196 8811
3195 8808 3196 8807 3199 8807
TIME...MOT...LOC 2011Z 190DEG 27KT 3158 8797Special weather statement, Jun 6, 4:39 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
439 PM CDT Sun Jun 6 2021
MSZ075-078-079-062230-
Stone MS-Perry MS-George MS-
439 PM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 530 PM
CDT...
At 439 PM CDT, the strong thunderstorm was located 10 miles east of
McHenry, or 15 miles southeast of Wiggins, moving northeast at 35
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of western George,
southeastern Perry and eastern Stone Counties.
LAT...LON 3100 8898 3100 8871 3088 8862 3073 8877
3074 8888 3068 8889 3068 8910
TIME...MOT...LOC 2139Z 220DEG 30KT 3069 8896Local storm report, Jun 6, 5:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT SUN JUN 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG BRUSHY CREEK 30.93N 88.51W
06/06/2021 GEORGE MS BROADCAST MEDIA
REPORTS OF SEVERAL TREES DOWN, SHEDS
DAMAGED, VEHICLE/BOAT DAMAGE, AND HOMES
DAMAGED IN THE BRUSHY CREEK COMMUNITY.
&&
MBLocal storm report, Jun 6, 5:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT SUN JUN 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN GROVE HILL 31.71N 87.78W
06/06/2021 M3.00 INCH CLARKE AL EMERGENCY MNGR
3 INCHES OF RAIN MEASURED AT THE EOC IN
CLARKE COUNTY, AL (SO FAR) TODAY.
&&
MBSpecial weather statement, Jun 6, 6:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
626 PM CDT Sun Jun 6 2021
ALZ263-265-070030-
Mobile Coastal AL-Mobile Central AL-
626 PM CDT Sun Jun 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 730 PM CDT...
At 625 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Helena to 5 miles west of Bayou La
Batre to 8 miles south of Coden, and moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Dauphin Island,
Coden and Mobile Regional Airport.
LAT...LON 3025 8817 3026 8815 3036 8819 3038 8824
3035 8826 3037 8825 3040 8834 3039 8840
3069 8841 3069 8820 3061 8811 3057 8810
3060 8810 3055 8808 3031 8814 3034 8815
3032 8816 3025 8808
TIME...MOT...LOC 2325Z 232DEG 28KT 3047 8844 3039 8834 3027 8827The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:30 PM CDT | Flash Flood Watch | MOB | Baldwin, Choctaw, Clarke, Mobile, Monroe, Washington | 28 hr |
| Jun 6, 12:39 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jun 6, 3:11 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 6, 4:53 PM CDT | Areal Flood Advisory | MOB | Baldwin, Choctaw, Clarke, Monroe, Washington, Wilcox | 4 hr |
| Jun 6, 5:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 6, 6:54 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 6, 8:54 AM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Jun 6, 10:37 AM CDT | Special Weather Statement | MOB | Wayne | 53 min |
| Jun 6, 10:54 AM CDT | Special Weather Statement | MOB | Perry | 36 min |
| Jun 6, 2:02 PM CDT | Areal Flood Advisory | MOB | Perry | 3 hr |
| Jun 6, 2:02 PM CDT | Special Weather Statement | MOB | Wayne | 43 min |
| Jun 6, 2:59 PM CDT | Areal Flood Advisory | MOB | Stone | 4 hr |
| Jun 6, 3:37 PM CDT | Flash Flood Warning | MOB | Stone | 5 hr |
| Jun 6, 4:39 PM CDT | Special Weather Statement | MOB | George | 51 min |
| Jun 6, 5:05 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 4 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.